Heavy Snow, Wasatch Mountain Valleys/Huntsville/Park City/Heber
- When
- November 9, 3:00 PM MST to November 11, 12:00 PM MST
- Where
- Wasatch Mountain Valleys/Huntsville/Park City/Heber forecast zone
- Reported by
- GENERAL PUBLIC
Another Pacific storm system brought valley rain and mountain snow to Northern Utah. Some of totals included 9 inches at Monte Cristo, 8 inches in Farmington Canyon and Tony Grove Lake, 7 inches at Alta and 6 inches at Snowbird.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SLC wrote it up.
Another Pacific storm system brought valley rain and mountain snow to Northern Utah. Some of totals included 9 inches at Monte Cristo, 8 inches in Farmington Canyon and Tony Grove Lake, 7 inches at Alta and 6 inches at Snowbird.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before the first event at Nov 9, 9:40 AM MST, 5 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 940 AM MST SUN NOV 9 2003 .SYNOPSIS...A SERIES OF UPPER LEVEL WEATHER DISTURBANCES WILL MOVE ACROSS THE GREAT BASIN TODAY THROUGH MONDAY. WEAK HIGH PRESSURE WILL BRING SOME DRYING TUESDAY. && .DISCUSSION...JET HAS NOSED INTO OUR FORECAST AREA BRINGING AN INITIAL ROUND OF PRECIP TO THE NORTH. AS A PORTION OF THE OFFSHORE UPPER LOW SHEARS ACROSS THE GREAT BASIN LATER TODAY...PRECIP SHOULD BECOME MORE WIDESPREAD THIS AFTERNOON INTO THIS EVENING AND ALSO SPREAD INTO THE SOUTH. VERY MILD AIRMASS WILL KEEP SNOW LEVELS HIGH THROUGH TODAY BUT ADVISORY AMOUNTS ARE LIKELY WHERE IT DOES SNOW SO WILL LEAVE SNOW ADVISORY IN EFFECT. WILL ALSO CONSIDER INCLUDING THE PORTIONS OF THE SOUTHERN MTNS ABOVE 9000 FEET IN THE AFTERNOON PACKAGE. A WEAK SURFACE BOUNDARY DOES WORK INTO THE NORTH TONIGHT AND THIS WILL BRING SOME COOLING...BUT SNOW LEVELS SHOULD STILL STAY WELL ABOVE THE VALLEY FLOORS WITH THE POSSIBLE EXCEPTION OF THE CACHE. PRECIP SHOULD BECOME MORE SHOWERY OVER THE NORTH ON MONDAY WHILE IT CONTINUES OVER THE SOUTH UNDER THE JET. AS THE UPPER LOW REFORMS OVER SRN CA TUE AND HIGH PRESSURE NOSES IN FROM THE NORTHWEST... THERE SHOULD BE A BREAK IN THE PRECIP. THE UPPER LOW IS STILL FORECAST TO LIFT NEWD ACROSS UT WED NIGHT AND THU AND WILL BRING MOISTURE BACK INTO THE AREA. CURRENT PACKAGE SEEMS TO HANDLE EVERYTHING ADEQUATELY AND NO UPDATES PLANNED AT THIS TIME. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...SNOW ADVISORY NRN MTNS ABOVE 8K FT TODAY THROUGH THIS EVENING UTZ007>010. ID...SNOW ADVISORY ABOVE 8K FT TODAY THROUGH THIS EVENING IDZ025. WY...NONE. && WILENSKY
IDZ024-025-UTZ001>021-WYZ021-101400- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MST SUN NOV 9 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO-THIRDS OF UTAH...EXTREME SOUTHEAST IDAHO AND EXTREME SOUTHWEST WYOMING .DAY ONE... TODAY A STORM SYSTEM CROSSING THE CENTRAL SIERRAS THIS MORNING WILL WORK INTO NORTHERN UTAH THIS AFTERNOON. AREAS OF SIGNIFICANT SNOWFALL ARE EXPECTED OVER THE NORTHERN MOUNTAINS ABOVE 8000 FEET. A SNOW ADVISORY HAS BEEN ISSUED FOR THE NORTHERN UTAH AND EXTREME SOUTHEAST IDAHO MOUNTAINS FOR THIS AFTERNOON AND EVENING. SEE THE LATEST SLCWSWSLC PRODUCT FOR DETAILS ON THIS ADVISORY. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE LOW PRESSURE SYSTEM ALONG THE CALIFORNIA COAST WILL LIFT NORTHEAST ACROSS THE GREAT BASIN MIDWEEK. AREAS OF PRECIPITATION WILL RETURN TO MAINLY SOUTHERN AND EASTERN UTAH AS THE LOW MOVES THROUGH THE STATE. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURE.
2 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Utah in 2003Every state in 2003This day in weather historyWarnings in Utah, November 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5380265, 5380266.